MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 08/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this peritoneal dialysis (pd) patient was hospitalized due to peritonitis.Additional information was provided through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn) and an email response provided by that pdrn.On (b)(6) 2026, the patient was experiencing severe abdominal pain.The pain began on (b)(6) 2026.The patient called 911 and was transported via ambulance to the emergency room (er).The patient is in a wheelchair and cannot drive himself to the hospital.The patient was admitted to the hospital with a diagnosis of peritonitis.Pd cultures were obtained on (b)(6) 2026.The patient was initiated on antibiotic therapy with intraperitoneal (ip) fluconazole 200mg daily and vancomycin 1750mg every 5th day to be completed on (b)(6) 2026.The patient¿s cultures were positive for methicillin-resistant staphylococcus aureus (mrsa).The patient was discharged on (b)(6) 2026.The patient received a dose of vancomycin on (b)(6) 2026 with the next dose on (b)(6) 2026.The suspected cause of the peritonitis event is a touch contamination event during an initial hospitalization for gallstones in which the patient was discharged on (b)(6) 2026.The patient returned to the hospital on (b)(6) 2026 to have the pd catheter (not a fresenius medical care product) removed and to transition to hemodialysis (hd).
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: there is a temporal relationship between peritoneal dialysis utilizing the liberty cycler set and the patient event of mrsa peritonitis.However, there is no causal relationship between the use of the liberty cycler set and the peritonitis event.Additionally, there is no allegation of a cycler set defect reported for this event.The patient had an initial hospitalization for gallstones with a discharge date a few days prior to the peritonitis diagnosis.The abdominal pain began on the date of discharge.The suspected cause of the patient¿s peritonitis was a touch contamination event during that hospitalization.Generally, mrsa peritonitis is due to accidental contamination with skin bacteria during exchanges.Based on the available information and no allegation or evidence of a defect, the liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50544834
Report Number0008030665-2026-02360
Device Sequence Number10376680
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date09/01/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale